#parent | #kids | ‘Benadryl Challenge’ Linked To More Teen Deaths, FDA Warns

The FDA has issued a warning that a number of teen injuries and deaths have resulted from TikTok ‘Benadryl Challenge & it’s still a problem.

If you have children, chances are, they’ve engaged in activities on TikTok in the past, and are likely to continue doing so. The TikTok trend continues to grow in popularity, and the platform has a number of wildly fun challenges and activities to keep kids engaged and interactive, but it is not a safe haven from harm, by any means. In fact, a number of dangerous challenges have been posted to TikTok that have parents up in arms about the underlying dangers presented by users of this app.

There’s a challenge called the #BenadrylChallenge that has made the headlines before, and is making them again right now, for all the wrong reasons. This involves a very dangerous challenge in which children are encouraged to ingest a significant number of Benadryl pills in order to achieve hallucinations. Marketed as a ‘cool high’, kids are partaking in this very dangerous challenge online, and parents and kids alike need to be aware of the very real dangers surrounding this shocking new trend.

Continue scrolling to keep reading
Click the button below to start this article in quick view.

The FDA has issued a warning advising that a number of teen injuries and deaths have resulted from this challenge, as the problem continues to persist.

CNN and various other news sources have reported that, “The US Food and Drug Administration issued a warning Thursday over “serious problems with high doses” of the common over-the-counter allergy medication Benadryl. Too much diphenhydramine (Benadryl), can lead to severe health problems, including serious heart problems, seizures, coma and even death.”

This seems like an obvious medial risk, but that hasn’t stopped kids from participating in this challenge over and over again. Perhaps the stark reports of the dangerous reality may convince them to take pause and think before they take part in this dangerous behavior.

RELATED: Dangerous ‘Benadryl Challenge’ On TikTok, Explained

On its own, and used properly with accurate dosing, Benadryl is an effective antihistamine treatment for allergies and has been a reputable go-to for many years. However, taking in abundance and overdosing on this medication, or any other medication for that matter, is a serious health risk that nobody should ignore.

“The FDA said it had contacted TikTok and strongly urged it to remove videos of the Benadryl Challenge from its platform and to monitor for any new posts,” CNN reported.

The troubling trend has continued to gain popularity among teens across the globe, but the evidence shows the shocking, horrifying tragedies that are directly correlated with this challenge. “Cook Children’s hospital in Fort Worth, Texas, reported that three teens were hospitalized in May after taking up to 14 tablets. One 15-year-old girl on Oklahoma died from an overdose in August spurred by the challenge.

Parents are encouraged to monitor their children’s behavior online, and to lock up their over the counter medication, away from easy-reach. Children and teens are being instructed to think first, and not take obvious risks with medications, as the results can be life-altering, and tragic.

READ NEXT: Bleached Underwear Went Viral On TikTok & Why It’s Mind Blowing

Sources: CNN, Checkup NewsRoom, MedPage Today

Kendall Jenner Shares Why She Says Kourtney Is The Worst Kardashian Parent

Kendall Jenner On Why Kourtney Is The ‘Worst’ Kardashian Parent





Source link
.